How does this medication work? What will it do for me?
Escitalopram belongs to the group of medications called selective serotonin reuptake inhibitors (SSRIs). It is used to treat depression. It works by increasing levels of a neurotransmitter called serotonin in the brain. Increased serotonin levels can lead to an improved mood.
Depression -Serotonin, which elevates moods, is dependent on magnesium
Magnesium-deficient diet alters depression- and anxiety-related behavior in mice—influence of desipramine and Hypericum perforatum extract
Nicolas Singewald, Catrin Sinnera, Alfred Hetzenauera, Simone B. Sartoria and Harald Murck
A relation between magnesium (Mg) status and mood disorders has been suggested, but evidence remains inconsistent. Therefore, we examined in mice whether Mg-depletion would alter behavior evaluated in established animal models of depression and anxiety and whether these effects would be sensitive to antidepressants. Compared to control mice fed with normal diet, mice receiving a low Mg diet (10% of daily requirement) for several weeks displayed increased immobility time in the forced swim test, indicating enhanced depression-like behavior. In addition, the partial Mg-depletion increased anxiety-related behavior in the light/dark and open field test, while locomotor activity or motor coordination was not influenced. Chronic oral administration of desipramine (30 mg/kg/day), or Hypericum extract LI160 (Hyp, 380 mg/kg/day) prevented the “pro-depression-like” forced swim behavior in Mg-depleted mice. Furthermore, the increase in anxiety-related behavior of Mg-depleted mice was abolished in both the open field and light dark test by Hyp. Taken together, we report that Mg-depletion leads to enhanced depression- and anxiety-related behavior in mice, which was further validated by the reversibility of the behavioral changes by known antidepressant and anxiolytic substances. Further, the utility of Mg-depletion as a new screening model for clinically active antidepressant and anxiolytic drugs is suggested.
AllyB wrote:Hey Fab
Don't quit it cold turkey (get nasty withdrawal effects), rather drop to half a tab per day until you see your doc.
Do you take any anti-inflammatories? If not, it could just be a small pile in the rectum where you might not be aware of it, especially if the blood is bright red - this indicates that the bleeding is from the lower large intestine, probably the descending colon or rectum. Dark or tarry-looking blood indicates a bleed higher in the intestine. If it is just a little, don't gettoo scared - just see your doc asap for a check up - he/she can guide you through quitting the Cipralex if necessary, or get to the bottom of the problem with a simple exam. There may be another drug that you can take instead. I have been on Cipralex for over a year, take lots of anti-inflammatories (mainly because of Avonex) and have never had this problem, I don't think it is a common side effect - but get it checked tomorrow if you can.
All the best and let us know what is happening please.
Users browsing this forum: No registered users